MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30944
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-health care professional.Pma/510(k) number: k130293.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) female with lower limb stenosis was undergoing a left lower limb artery angiogram and angioplasty procedure with possible stent placement.During the procedure, an advance 18 lp low profile balloon catheter did not inflate despite several attempts after insertion into the patient's anatomy.The complaint balloon was removed from the patient's anatomy, and the device was found to have a leak and was losing pressure.Another manufacturer's balloon catheter was used to complete the angioplasty procedure.A stent was not required.Satisfactory patency of the vessel was able to be obtained via the angioplasty.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information was provided on 25jan2019 indicating a visipaque contrast medium was used in a 50:50 ratio with normal saline solution to inflate the complaint device.The lesion was located in the peroneal artery and the vessel was neither angulated nor calcified.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Please see h10 for additional information received 01/25/2019.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, functional testing and visual inspection of the returned device was conducted during the investigation.One used complaint device was returned for investigation.The balloon was inflated and a pinhole leak in the balloon was noted at the proximal bond.No other damage to the balloon was noted.Based on this information, the complaint can be confirmed.Additionally, a document based investigation evaluation was performed.Reviews of the manufacturing instructions, product drawings, quality control instructions, and device history records were conducted, and no gaps in the processing of this device were discovered.There is no evidence to suggest the product was not made to specifications.It should be noted there were no other reported complaints for this lot number.The device is shipped with instruction for use (ifu) which states as steps for balloon introduction and inflation, "3.Under fluoroscopy, advance the balloon to the lesion site.Carefully position the balloon across the lesion using both the distal and proximal radiopaque balloon markers.Note: if resistance is met while advancing the balloon dilation catheter, determine the cause and proceed with caution.4.Inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.) 5.If balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." based on the information provided and the examination of the returned product, investigation has concluded that a cause for this event cannot be established; however, appropriate measures have been initiated to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8275357
Report Number1820334-2019-00189
Device Sequence Number138081
Product Code LIT
UDI-Device Identifier10827002309446
UDI-Public(01)10827002309446(17)210611(10)8941116
Combination Product (Y/N)N
Initial Reporter CountryZA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model NumberG30944
Device Catalogue NumberPTA4-18-150-3-15
Device Lot Number8941116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer01/25/2019
04/02/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date01/28/2019
04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR